MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; RSP BASEPLATE, 30MM, W/P2 COATING

ENCORE MEDICAL L.P. RSP; RSP BASEPLATE, 30MM, W/P2 COATING
Model Number 506-03-138
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Second revision surgery - center screw on baseplate and one peripheral screw broke.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as broken screw.The previous surgery and the surgery detailed in this event occurred 1 year and 11 months apart.Initial or prolonged hospitalization was required.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no nonconforming material reports (ncmr) associated with the product that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to broken screw.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical are soft tissue impingement, excessive loads or torques, poor bone quality, patient activities and trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP
Common Device Name
RSP BASEPLATE, 30MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9535312
Report Number1644408-2019-01273
Device Sequence Number14037353
Product Code PHX
UDI-Device Identifier00888912024594
UDI-Public(01)00888912024594
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2023
Device Model Number506-03-138
Device Catalogue Number508-32-204
Device Lot Number769P1343
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR